Alert archive / North Dakota / Flood Watches in 2011
Flood Watch 1, NWS Grand Forks, ND
NWS Grand Forks, ND issued this flood watch at Mar 21, 2011, 6:54 PM CDT for Ransom County, Richland County, Sargent County, North Dakota; Grant County, Otter Tail County, Wilkin County, Minnesota. It took effect at Mar 22, 2011, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2011, 6:54 PM CDT (23:54 UTC)
- In effect from
- Mar 22, 2011, 1:00 AM CDT
- Expired
- Mar 22, 2011, 7:00 PM CDT
- In force
- 18 hr
- Issued by
- NWS Grand Forks, ND
- Flood severity
- None
Counties Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 148 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- -108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038 WGUS63 KFGF 212354 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 654 PM CDT MON MAR 21 2011 ...RAINS FROM STORM SYSTEM MAY CAUSE OVERLAND FLOODING... .A STORM SYSTEM CROSSING THE WEST COAST WILL MOVE EASTWARD INTO THE PLAINS TUESDAY INTO WEDNESDAY. PRECIPITATION WILL SPREAD INTO EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA BY EARLY TUESDAY MORNING. THE PRECIPITATION IS EXPECTED TO BE A MIXTURE OF RAIN... FREEZING RAIN...SLEET AND SNOW...WITH THE FREEZING RAIN...RAIN...AND SLEET CONTINUING GENERALLY SOUTH OF INTERSTATE 94 THROUGH TUESDAY AFTERNOON. THE RAIN WILL FALL OVER FROZEN GROUND AND REMAINING SNOW PACK. RUNOFF MAY ADD TO ALREADY FULL DITCHES AND RIVERINES...CAUSING WATER TO FLOW OVER ROADWAYS MAKING FOR HAZARDOUS TRAVEL IN RURAL AREAS. MNZ029>031-040-NDZ049-052-053-221800- /O.NEW.KFGF.FA.A.0001.110322T1200Z-110322T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...LISBON...GWINNER...WAHPETON 654 PM CDT MON MAR 21 2011 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...EAST OTTER TAIL...GRANT...WEST OTTER TAIL AND WILKIN. IN SOUTHEAST NORTH DAKOTA...RANSOM...RICHLAND AND SARGENT. * FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON * A STORM SYSTEM CROSSING THE WEST COAST WILL MOVE EASTWARD INTO THE PLAINS TUESDAY INTO WEDNESDAY. PRECIPITATION WILL SPREAD INTO EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA BY EARLY TUESDAY MORNING. THE PRECIPITATION IS EXPECTED TO BE A MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW...WITH THE FREEZING RAIN...RAIN...AND SLEET CONTINUING IN THE SOUTHERN VALLEY THROUGH TUESDAY AFTERNOON. * THE RAIN WILL FALL OVER FROZEN GROUND AND REMAINING SNOW PACK. RUNOFF MAY ADD TO ALREADY FULL DITCHES AND RIVERINES...CAUSING WATER TO FLOW OVER ROADWAYS MAKING FOR HAZARDOUS TRAVEL IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ HOPKINS
4 follow-up statements
877 WGUS63 KFGF 220045 FFAFGF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 745 PM CDT MON MAR 21 2011 ...RAINS FROM STORM SYSTEM MAY CAUSE OVERLAND FLOODING... .A STORM SYSTEM CROSSING THE WEST COAST WILL MOVE EASTWARD INTO THE PLAINS TUESDAY INTO WEDNESDAY. PRECIPITATION WILL SPREAD INTO EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA BY EARLY TUESDAY MORNING. THE PRECIPITATION IS EXPECTED TO BE A MIXTURE OF RAIN... FREEZING RAIN...SLEET AND SNOW...WITH THE FREEZING RAIN...RAIN... AND SLEET CONTINUING GENERALLY SOUTH OF INTERSTATE 94 THROUGH TUESDAY AFTERNOON. THE RAIN WILL FALL OVER FROZEN GROUND AND REMAINING SNOW PACK. RUNOFF MAY ADD TO ALREADY FULL DITCHES AND RIVERINES...CAUSING WATER TO FLOW OVER ROADWAYS MAKING FOR HAZARDOUS TRAVEL IN RURAL AREAS. MNZ029>031-040-NDZ049-052-053-230000- /O.EXT.KFGF.FA.A.0001.110322T0600Z-110323T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...LISBON...GWINNER...WAHPETON 745 PM CDT MON MAR 21 2011 ...FLOOD WATCH NOW IN EFFECT FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...EAST OTTER TAIL...GRANT...WEST OTTER TAIL AND WILKIN. IN SOUTHEAST NORTH DAKOTA...RANSOM...RICHLAND AND SARGENT. * FROM 1 AM CDT TUESDAY THROUGH TUESDAY EVENING * A STORM SYSTEM CROSSING THE WEST COAST WILL MOVE EASTWARD INTO THE PLAINS TUESDAY INTO WEDNESDAY. PRECIPITATION WILL SPREAD INTO EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA BY EARLY TUESDAY MORNING. THE PRECIPITATION IS EXPECTED TO BE A MIXTURE OF RAIN...FREEZING RAIN...SLEET AND SNOW...WITH THE FREEZING RAIN...RAIN...AND SLEET CONTINUING IN THE SOUTHERN VALLEY THROUGH TUESDAY AFTERNOON. THERE MAY EVEN BE AN ISOLATED THUNDERSTORM LATE TONIGHT INTO TUESDAY MORNING. * THE RAIN WILL FALL OVER FROZEN GROUND AND REMAINING SNOW PACK. RUNOFF MAY ADD TO ALREADY FULL DITCHES AND RIVERINES...CAUSING WATER TO FLOW OVER ROADWAYS MAKING FOR HAZARDOUS TRAVEL IN RURAL AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ BH/DK
375 WGUS63 KFGF 221016 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 516 AM CDT TUE MAR 22 2011 ...RAINS FROM STORM SYSTEM MAY CAUSE OVERLAND FLOODING... .A STORM SYSTEM MOVING INTO THE PLAINS TODAY WILL SPREAD PRECIPITATION INTO EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THE PRECIPITATION IS EXPECTED TO START AS RAIN AND FREEZING RAIN BEFORE CHANGING TO SNOW TONIGHT. THE PRECIPITATION WILL FALL OVER FROZEN GROUND AND THE REMAINING SNOW PACK. RUNOFF MAY ADD TO ALREADY FULL DITCHES AND WATERWAYS...AND COULD CAUSE WATER TO FLOW OVER ROADWAYS AND MAKE TRAVEL HAZARDOUS. MNZ029>031-040-NDZ049-052-053-230000- /O.CON.KFGF.FA.A.0001.000000T0000Z-110323T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...LISBON...GWINNER...WAHPETON 516 AM CDT TUE MAR 22 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...EAST OTTER TAIL...GRANT...WEST OTTER TAIL AND WILKIN. IN SOUTHEAST NORTH DAKOTA...RANSOM...RICHLAND AND SARGENT. * THROUGH THIS EVENING. * A STORM SYSTEM MOVING INTO THE PLAINS TODAY WILL SPREAD PRECIPITATION INTO EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THE PRECIPITATION IS EXPECTED TO START AS RAIN AND FREEZING RAIN BEFORE CHANGING TO SNOW TONIGHT. * THE PRECIPITATION WILL FALL OVER FROZEN GROUND AND THE REMAINING SNOW PACK. RUNOFF MAY ADD TO ALREADY FULL DITCHES AND WATERWAYS...AND COULD CAUSE WATER TO FLOW OVER ROADWAYS AND MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
263 WGUS63 KFGF 221948 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 248 PM CDT TUE MAR 22 2011 ...RAINS FROM STORM SYSTEM MAY CAUSE OVERLAND FLOODING... .RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL SPREAD NORTH FROM NORTHEAST SOUTH DAKOTA THIS AFTERNOON. THE PRECIPITATION IS EXPECTED TO CHANGE TO SNOW LATER THIS EVENING. UNTIL THEN ANY RAIN THAT DOES FALL OVER THE FROZEN GROUND AND REMAINING SNOW PACK MAY CAUSE OVERLAND FLOODING BY ADDING TO ALREADY FULL DITCHES AND WATERWAYS. ISOLATED SPOTS IN THE WATCH AREA COULD SEE SOME WATER TO FLOW OVER ROADWAYS PRONE TO FLOODING... MAKING TRAVEL HAZARDOUS. MNZ029>031-040-NDZ049-052-053-230000- /O.CON.KFGF.FA.A.0001.000000T0000Z-110323T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...LISBON...GWINNER...WAHPETON 248 PM CDT TUE MAR 22 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA...INCLUDING THE FOLLOWING AREAS...IN WEST CENTRAL MINNESOTA...EAST OTTER TAIL...GRANT...WEST OTTER TAIL AND WILKIN. IN SOUTHEAST NORTH DAKOTA...RANSOM...RICHLAND AND SARGENT. * UNTIL 7 PM CDT THIS EVENING * A STORM SYSTEM MOVING INTO THE PLAINS TODAY WILL SPREAD PRECIPITATION INTO EASTERN NORTH DAKOTA AND WEST CENTRAL MINNESOTA. THE PRECIPITATION IS EXPECTED TO START AS RAIN AND FREEZING RAIN BEFORE CHANGING TO SNOW TONIGHT. * THE PRECIPITATION WILL FALL OVER FROZEN GROUND AND THE REMAINING SNOW PACK. RUNOFF MAY ADD TO ALREADY FULL DITCHES AND WATERWAYS...AND COULD CAUSE WATER TO FLOW OVER ROADWAYS AND MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ JK
631 WGUS63 KFGF 222343 FFAFGF FLOOD WATCH NATIONAL WEATHER SERVICE GRAND FORKS ND 643 PM CDT TUE MAR 22 2011 ...RAIN CHANGING TO SNOW... .A BAND OF SNOW...SLEET...RAIN AND THUNDER SPREAD NORTH ACROSS THE WATCH AREA AND PRECIPITATION AMOUNTS WERE LESS THAN ANTICIPATED. PRECIPITATION IS BEGINNING TO CHANGE OVER TO SNOW AND SLOWLY FALLING TEMPERATURES WILL SLOW DOWN ANY MELT AND REDUCE THE FLOW OF WATER. MNZ029>031-040-NDZ049-052-053-230045- /O.EXP.KFGF.FA.A.0001.000000T0000Z-110323T0000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-GRANT-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...FERGUS FALLS... NEW YORK MILLS...ELBOW LAKE...LISBON...GWINNER...WAHPETON 643 PM CDT TUE MAR 22 2011 ...FLOOD WATCH WILL EXPIRE AT 7 PM CDT THIS EVENING... THE FLOOD WATCH FOR PORTIONS OF WEST CENTRAL MINNESOTA AND SOUTHEAST NORTH DAKOTA WILL EXPIRE AT 7 PM CDT THIS EVENING. MIXED PRECIPITATION OF SLEET...SNOW AND RAIN FELL IN LESSER AMOUNTS THAN WERE FORECAST AND IS NOT CAUSING SIGNIFICANT CHANGES TO STREAMS AND RIVERS. $$ HOPKINS
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this flood watch went out at Mar 21, 2:39 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 21, 2:39 PM CDT, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
239 PM CDT MON MAR 21 2011
.DISCUSSION....DISCUSSION...FORECAST CHALLENGES ALL REVOLVE AROUND UPCOMING
WINTER STORM. GFS REMAINS WARMEST MODEL INITIALLY VS COLDER NAM
AND ECMWF. MANY QUESTIONS REMAIN ON PCPN PHASE ACROSS GENERALLY
ALONG AND SOUTH OF I94/HIGHWAY 10 CORRIDOR BUT OTHERWISE
SIGNIFICANT QPF EVENT. MODELS HAVE COME INTO PRETTY CLOSE
AGREEMENT ON TRACK OF 700MB LOW WHICH WILL BE GUIDE TO HEAVIER
SNOW BAND ACROSS FA.
BIG SYSTEM MOVING ONSHORE ACROSS SW US WITH LARGE BAROCLINIC LEAF
EVIDENT ON WATER VAPOR ACROSS CENTRAL PLAINS. UPPER LEVEL LOW WILL
TAKE SHAPE LATER TONIGHT ACROSS MT THEN TRACK EAST ACROSS NORTHERN
PLAINS TUESDAY INTO WEDNESDAY. ALL MODELS IN GOOD AGREEMENT IN
INITIATING MORE SIGNIFICANT PCPN ACROSS SOUTHERN FA AROUND 12Z AS
LIFT INCREASES WITH APPROACHING EXIT REGION OF JET
MAXIMA...INCREASING WARM ADVECTION AND LOWERING CONDENSATION PRESSURE
DEFICITS/ISENTROPIC LIFT. PCPN BAND WILL THEN LIFT NORTH DURING
THE COURSE OF THE DAY. PHASE INITIALLY ACROSS THE SOUTHERN FA A
QUESTION MARK. COULD START OUT AS RAIN/ZR DEPENDENT ON SURFACE
TEMPERATURES AND GRADUALLY TRANSITION TO PERIODS OF SLEET HOWEVER
MODELS DIFFER ON TIMING OF PHASE CHANGE. WITH UNCERTAINTY ON DEGREE OF
FREEZING POTENTIAL AND WITH LACK OF SNOW EXPECTED WILL TRANSITION
WATCH OVER TO WINTER WX ADVISORY TO HANDLE EXPECTED WINTER MIX
DURING THE AM. FROM I94/HIGHWAY 10 NORTH AS PCPN BAND LIFTS NORTH
COLDER COLUMN WILL RESULT IN SNOW DEVELOPMENT WITH POSSIBLE MIX
FROM VALLEY CITY TO FAR AND PKD INITIALLY. WARMER GFS HAS CHANGE-
OVER IN FARGO AFT 18Z. WITH PRECIPITABLE H20 VALUES BETTER THAN
.75 INCHES AND AREAS OF FRONTOGENETIC FORCING WILL LIKELY SEE
HEAVIER SNOW BANDS DEVELOP. FOR THIS WILL ISSUE WINTER STORM
WARNING FOR REMAINDER OF FA. ALONG FAR SOUTH CHANGE-OVER MAY BE
DELAYED SOMEWHAT HOWEVER ONCE SNOW GETS GOING WILL LIKELY SEE
SIGNIFICANT ACCUMULATIONS INTO WEDNESDAY. WINDS TO NOT LOOK TO BE
A SIGNIFICANT ISSUE SO BLIZZARD CONDITIONS NOT EXPECTED.
H7 LOW TRACKS ALONG A BIS-BWP-AXN LINE OVERNIGHT WITH HEAVIEST
PCPN EXPECTED ALONG AND NORTH OF LOW TRACK. DEEP MOISTURE IN PLACE
AND COUPLED JET PATTERN POINT TO HEAVY SNOW CONTINUING OVERNIGHT.
WITH COOLING COLUMN SPREADING SOUTH ACROSS ENTIRE FA WILL SEE
TRANSITION TO ALL SNOW. WITH UP TO 6 GM/KG MIXING RATIOS AND
DURATION OF SIGNIFICANT SNOW WITH TRACK OF UPPER LOW FOOT OR
BETTER OF SNOW LIKELY THROUGH HEAVY SNOW BAND.
DEFORMATION ZONE AND COLDER COLUMN WILL KEEP SNOW GOING WEDNESDAY
AS MID LEVEL SHEAR AXIS REMAINS ACROSS FA. SNOW SHOULD BEGIN TO
TAPER OFF LATER WEDNESDAY AS UPPER LOW PULLS EAST AND SURFACE
RIDGING PUSHES IN.
SHOULD QUIET DOWN THURSDAY HOWEVER TEMPERATURES WILL RANGE WELL
BLO AVERAGE WITH COLD COLUMN AND FRESH SNOW PACK.
LONG TERM (FRI-MON)...
LONG RANGE MODELS IN AGREEMENT WITH AN EXTENDED COLD REGIME. UPPER
AIR PATTERN OVER THE NORTHERN PLAINS BECOMES NEARLY STAGNANT FRI TO
MON AS MAIN CORRIDOR OF AN ENERGETIC JET STREAM REMAINS SOUTH OF THE
FA. CYCLONIC FLOW OVER THE HUDSON BY AT 500MB ON FRI WILL SLOWLY
RETROGRADE TO THE WEST ALLOWING A 1040MB SFC HIGH TO INFLUENCE THE
NORTHEASTERN HALF OF THE FA THROUGH THE WEEKEND KEEPING THE WX DRY
AND COLD. ALONG THE WESTERN AND SOUTHERN FRINGES OF THE FA MODELS
SHOWING LIGHT QPF PRODUCING SLT CHC SN ON FRI AND SAT. PROLONGED
BELOW NORMAL TEMPS WITH HIGHS IN THE 20S EXPECTED THROUGH MONDAY.
&&
.AVIATION...
MVFR CIGS THIS AFTERNOON ACROSS THE FA. MVFR CONDITIONS WILL WORSEN
AS CIGS LOWER AND WINDS INCREASE OVERNIGHT AHEAD OF APPROACHING
STORM SYSTEM. IFR CONDITIONS EXPECTED TO DEVELOP IN THE EARLY
MORNING HOURS A DVL AS SNOW MOVES IN. MID MORNING GFK AND TVF MAY
SEE A SHORT PERIOD OF FZRA OR IP BEFORE SN BY 18Z. FAR MAY SEE RA TO
FZRA TO IP TO SN IN THE 12Z TO 18Z TIME FRAME. BJI TO SEE PRECIP MID
MORNING 15Z TO 18Z. EAST WINDS STRENGTHENING TUESDAY AM BY LATE
MORNING TO AROUND 25G30KTS AT ALL TAF SITES.
&&
.HYDROLOGY...
A FEW CHANGES FOR THE FIVE RIVER FORECASTS ISSUED YESTERDAY. SABIN
HAS NOT RESPONDED AS MUCH AS ANTICIPATED SO THE FLOOD WARNING FOR IT
WAS DOWNGRADED TO A HYDROLOGIC STATEMENT. THE FLOOD WARNINGS FOR
HAWLEY AND DILWORTH WERE ADJUSTED SLIGHTLY BUT THEY SHOULD CONTINUE
A SLOW RISE TO MINOR FLOOD STAGE. THE RIVER STAGE AT WAHPETON
REMAINS ON TRACK SO IT REMAINS IN A HYDROLOGIC STATEMENT. THE TWO
RIVERS RIVER AT HALLOCK HAS DROPPED BELOW ACTION STAGE AS THE
RELEASES AT LAKE BRONSON HAVE DROPPED SO NO MORE STATEMENTS WILL BE
ISSUED FOR IT UNTIL THE RIVER RESPONDS AGAIN.
WILL CONTINUE THE TWO AREAS THAT ARE EXPERIENCING URBAN AND SMALL
STREAM FLOODING...NAMELY THE AREA NORTHWEST OF ROTHSAY AND SOUTH OF
CAYUGA. NOT REALLY EXPECTING MUCH CHANGE TO THESE TWO AREAS IN THE
NEXT 24 HOURS. THESE PRODUCTS WERE EXTENDED UNTIL WEDNESDAY
YESTERDAY AND BY THAT POINT THERE SHOULD BE A BETTER HANDLE ON WHAT
THE TUE/WED SYSTEM DOES. WILL NEED TO MONITOR CLOSELY THE
POTENTIAL FOR AREAL FLOODING ACROSS THE FAR SOUTH DEPENDING ON HOW
MUCH RAINFALL OCCURS TUESDAY BEFORE SWITCH OVER TO SNOW LATER IN
THE DAY. THE COOL DOWN BEHIND THIS SYSTEM MAY ALSO COME INTO PLAY
BUT WILL HOLD OFF UNTIL WEDNESDAY TO SEE WHAT THE NEXT COUPLE OF
DAYS BRING.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER WEATHER ADVISORY FROM 7 AM TO 1 PM CDT TUESDAY FOR NDZ049-
052-053.
WINTER STORM WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
NDZ006>008-014>016-024-026>030-038-039-049-052>054.
MN...WINTER WEATHER ADVISORY FROM 7 AM TO 1 PM CDT TUESDAY FOR
MNZ029>032-040.
WINTER STORM WARNING FROM 1 PM TUESDAY TO 7 PM CDT WEDNESDAY FOR
MNZ001>009-013>017-022>024-027>032-040.
&&
VOELKER/GODON/KAISERHazardous weather outlook, Mar 21, 6:38 AM CDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 638 AM CDT MON MAR 21 2011 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-221145- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 638 AM CDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SMALL STREAM AND ROAD FLOODING CONTINUES FOR WILKIN AND OTTERTAIL COUNTIES NEAR ROTHSAY AND IN SOUTHEASTERN SARGENT COUNTY DUE TO RUNOFF FROM LOCAL SNOWMELT. RIVER RISES ARE ALSO OCCURRING ON THE BUFFALO RIVER WITH SABIN...DILWORTH...HAWLEY RISING INTO MINOR FLOOD STAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCAL SNOWMELT RUNOFF WILL SLOW FOR THE REST OF THE WEEK AS COLD AIR MOVES IN BEHIND A SIGNIFICANT WINTER STORM SYSTEM. A VIGOROUS STORM SYSTEM WILL BEGIN TO MOVE INTO THE NORTHERN PLAINS BY THE EARLY MORNING HOURS ON TUESDAY. THE PRECIPITATION WILL MOVE INTO THE SOUTHERN RED RIVER VALLEY FIRST...AND THEN SPREAD NORTH AND EASTWARD DURING THE DAY. DEPENDING ON EXACTLY HOW COLD TEMPERATURES WILL BE AT THE SURFACE...A MIX OF RAIN...FREEZING RAIN...SLEET...AND SNOW IS POSSIBLE ACROSS THE FORECAST AREA. THIS WINTRY MIX WILL CHANGE OVER TO ALL SNOW BY TUESDAY EVENING. THE SNOW...SOME OF IT HEAVY AT TIMES...WILL CONTINUE INTO WEDNESDAY BEFORE TAPERING OFF. SNOWFALL ACCUMULATIONS WILL DEPEND ON THE EXACT TRACK OF THE STORM AND WHEN THE CHANGEOVER TO SNOW OCCURS...BUT AMOUNTS OVER 8 INCHES ARE POSSIBLE. IN ADDITION...EAST WINDS AT 20 TO 30 MPH WILL CREATE PROBLEMS WITH BLOWING AND DRIFTING OF SNOW. EXPECTED CONDITIONS COULD CHANGE DEPENDING ON THE EXACT TRACK...SO STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT RAIN AND SNOW REPORTS WOULD BE APPRECIATED. JR
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 3:12 PM CDT | Winter Storm Warning | FGF | Barnes, Benson, Cass, Cavalier, Eddy, Grand Forks and 11 more | 45 hr |
| Mar 21, 3:12 PM CDT | Winter Weather Advisory | FGF | Ransom, Richland, Sargent | 22 hr |
Nearby
Flood Watches in North Dakota, 2011Flood Watches in Minnesota, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.